Author: Sorting Last Post on Top ↓ Message:
KARMA51's Photo KARMA51 Posts: 151
2/1/10 4:15 P

My SparkPage
Send Private Message
Reply
I also went gluten free to try to help with the headaches. Didn't really help them much, but helped my "IBS" a LOT! Now I can't have even a little bit of gluten, but it is good at helping with weight loss. Can't really pig out at parties and such, since it's often pizza and cake and cookies that do me in.

 current weight: 130.0 
 
206
184.5
163
141.5
120
GREYKAT Posts: 25
2/1/10 12:57 P

My SparkPage
Send Private Message
Reply
Nope--still taking the same dose of propranolol. You're definitely right about about low blood pressure, though. Even though I'm still heavier than I'd like to be, I work out alot and my blood pressure has always been low. I still get light-headed when I stand up.

I have been alot less tired, though! I started eating gluten free and it has turned my life around. I feel back to my old self! It doesn't seem to have effected my migraines much, but those are brought on by things unrelated to diet, such as too much time on the computer (work hazard) and monthly hormone swings.

Thank you for asking!



 current weight: 158.4 
 
160
152.5
145
137.5
130
KARMA51's Photo KARMA51 Posts: 151
1/29/10 11:06 A

My SparkPage
Send Private Message
Reply
any luck with the Beta blockers or did you switch?

I tried Metoprolol twice, could not tolerate it more than 2 weeks. It made me exhausted and depressed.

It seems a general guideline I have read is that if you have a problem with one drug in the category, try another. If you have a problem with that too, that category might not be for you.

I just wonder if the Calcium channel blockers tend to have the same effect of depressing the body and mind? I mean, if you don't have high blood pressure and something is bringing it down low...

Could it be that as you lost weight and maybe exercised that your baseline blood pressure came down so with the added effect of the meds it was just too low to function comfortably?

I know this post is old, curious to know what you ended up doing.

 current weight: 130.0 
 
206
184.5
163
141.5
120
DIVALICIOUS7's Photo DIVALICIOUS7 SparkPoints: (16,916)
Fitness Minutes: (14,486)
Posts: 1,623
9/29/09 4:19 P

Send Private Message
Reply
I agree - ask the doctor - we all have to be proactive in our healthcare. Claire

OLGAINTX's Photo OLGAINTX Posts: 3,473
9/29/09 10:26 A

My SparkPage
Send Private Message
Reply
In know there are many beta blocker drugs out there. Your doctor should able to give you another one to try. You can probably look up all the beta blocker drugs on internet, if your doctor needs a suggestions. But, I think your doctor should know them all.

Olga
~~~~~~~~~~
It maybe too late to go back and make a new start, but it's not too late to make a new ending.

~~~~~~~~~~
I eat to live. I don't live to eat.
DIVALICIOUS7's Photo DIVALICIOUS7 SparkPoints: (16,916)
Fitness Minutes: (14,486)
Posts: 1,623
9/28/09 11:57 P

Send Private Message
Reply
Great - I take the magnesium too has helped a great deal

GRACIE0204's Photo GRACIE0204 Posts: 5,275
9/28/09 6:26 P

My SparkPage
Reply
I take Verapamil which is a calcium channel blocker-which is also a blood pressure medication like inderal. I haven't had any trouble with it at all. And I haev been able to cut my dose in half after I started taking Magnesium twice daily.

Corri :)
Leader Living with Bipolar team.

Co-Leader DNA Team-Diabetes, Nutrition. & Action

May the road rise up to meet you may the wind be always at your back may the sunshine warm upon your face and the rains fall soft upon your fields May God hold you in the Palm of his Hand

an Irish Blessing


 current weight: 322.0 
 
327
306.5
286
265.5
245
DIVALICIOUS7's Photo DIVALICIOUS7 SparkPoints: (16,916)
Fitness Minutes: (14,486)
Posts: 1,623
9/28/09 6:08 P

Send Private Message
Reply
I take 100mg of topomax - helps me

JMTAZZ's Photo JMTAZZ Posts: 636
9/28/09 2:51 P

My SparkPage
Send Private Message
Reply
I currently take Corgard for the same mgraine benefit. I know at larger doses it can cause lethargy, etc. I take 60 mg. twice daily and don't have much of a problem.

GREYKAT Posts: 25
9/28/09 2:32 P

My SparkPage
Send Private Message
Reply
I started taking propranolol (Inderol) several years ago for constant migraines and headaches. It worked wonders for me, so the side effects (lightheadedness, feeling chilly, tired, etc.) were tolerable. However, over the past year I've become increasingly and constantly exhausted to the point where I can't function or think straight. My doctor cut the propranolol dosage in half, which helped only marginally, but also resulted in a a huge increase in migraines/headaches.

Does anyone know of anything that works like propranolol (beta blocker), but without the accompanying exhaustion?

 current weight: 158.4 
 
160
152.5
145
137.5
130
Page: 1 of (1)  

Report Innappropriate Post

Other Migraines General Team Discussion Forum Posts

Topics: Last Post:
Only 1 migraine in 5 days! 3/8/2014 6:26:07 PM
Experience w/Neurost imulation 4 Chronic Migraines 2/20/2014 1:57:04 PM
pms migraines 5/13/2014 2:09:43 PM
Tai Chi vs, Migraines? Weigh in Anyone? 6/16/2013 12:05:51 AM
For the ladies.. 3/11/2014 1:20:43 PM

Thread URL: http://www.sparkpeople.com/myspark/team_messageboard_thread.asp?board=0x1481x28714170

Review our Community Guidelines